Nebraska, 2006

Hail in Nebraska, June 3, 2006

June 3, 2006 · NWS LBF · 6 events in 3 counties and zones

6 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 3, 2:56 AM CST, 4 minutes earlier.

Area forecast discussion, Jun 3, 2:56 AM CST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
356 AM CDT SAT JUN 3 2006

.DISCUSSION...
FORECAST CHALLENGE WILL BE POPS TODAY AS UPPER RIDGE BUILDS EAST
AND HEIGHTS FALL TO THE WEST. MODELS SIMILAR IN THE NEAR TERM
WITH FORECAST TRENDED TOWARD THE NAM SOLUTION. THE 88D MOSAIC
SHOWS ELEVATED CONVECTION REFORMING FROM NEAR TIF SOUTHEAST TO
BETWEEN LBF AND BBW AND MOVING SLOWLY SOUTHEAST. THROUGH 12Z H85
SOUTH LLJ WILL TURN TO THE SOUTHWEST AS THE H7 RIDGE AXIS BUILDS
EAST INTO EASTERN NEB. STEEP H7-5 LAYER LAPSE RATES COMBINED WITH
THE LIFT FROM EMBEDDED WAVES TO LIFT NORTHEAST WILL KEEP ISOLATED
SHOWERS AND THUNDERSTORMS IN THE FORECAST THROUGH MID MORNING.
THEN AS CAP STRENGTHENS CONVECTION WINDING DOWN THROUGH THE NORTH
CENTRAL UNTIL AFTERNOON WHEN THE CAP ERODES INITIALLY ACROSS THE
FAR NORTH. THEN CHANCE FOR SHOWERS AND THUNDERSTORMS SOME POSSIBLY
SEVERE TO THE EAST AND SOUTH INTO THE EVENING AS FRONT MOVES
SLOWLY EAST INTO CENTRAL NEBRASKA THEN EXITING INTO EASTERN
NEBRASKA SUNDAY MORNING.

SUNDAY COOLER AND DRY AS UPPER RIDGE STRENGTHENS TO THE WEST AND
BUILDS EAST MONDAY. THE PROXIMITY OF THE UPPER RIDGE CENTERED
NEAR THE FOUR CORNERS REGION WILL IMPROVE THE POTENTIAL FOR
RIDGE RUNNERS MONDAY THROUGH FRIDAY AS THE UPPER RIDGE AXIS
BUILDS EAST. MODELS INCONSISTENT IN THE LONG TERM WITH FEW CHANGES
MADE TO LONG TERM.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&

19
Hazardous weather outlook, Jun 2, 2:57 PM CST, 12 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
357 PM CDT FRI JUN 2 2006

NEZ004>010-022>029-035>038-056>059-069>071-094-032100-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
357 PM CDT FRI JUN 2 2006 /257 PM MDT FRI JUN 2 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

ISOLATE THUNDERSTORMS WILL BE POSSIBLE OVERNIGHT...MAINLY ACROSS
NORTH WESTERN INTO NORTH CENTRAL NEBRASKA. ALTHOUGH THUNDERSTORMS
WILL BE LIMITED...ANY THUNDERSTORM THAT DEVELOPS COULD BECOME
SEVERE...WITH LARGE HAIL AND DAMAGING WIND THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE SATURDAY
EVENING ACROSS NORTHWEST NEBRASKA. STORM MOTION WILL BE EAST AND
SOUTHEAST. WINDS ALOFT AND MOISTURE WILL BE SUFFICIENT FOR A FEW
STORMS TO BECOME SEVERE. THE PRIMARY THREAT WILL BE LARGE HAIL AND
WIND DAMAGE.

SLIGHT CHANCE OF THUNDERSTORMS WILL ALSO DEVELOP TUESDAY
AFTERNOON INTO THE OVERNIGHT HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

MASEK

In the hours before

Local storm report, Jun 2, 9:02 PM CST, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1002 PM CDT FRI JUN 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     HAIL             4 N MULLEN              42.10N 101.04W
06/02/2006  E1.75 INCH       CHERRY             NE   LAW ENFORCEMENT

&&

JSWEET
Local storm report, Jun 2, 9:31 PM CST, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1031 PM CDT FRI JUN 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     HAIL             17 SW VALENTINE         42.70N 100.79W
06/02/2006  E0.88 INCH       CHERRY             NE   PUBLIC

&&

TKECK
Local storm report, Jun 2, 9:58 PM CST, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1058 PM CDT FRI JUN 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     HAIL             17 SW VALENTINE         42.70N 100.79W
06/02/2006  E0.88 INCH       CHERRY             NE   PUBLIC

0758 PM     HAIL             40 SSW VALENTINE        42.34N 100.85W
06/02/2006  E1.75 INCH       CHERRY             NE   PUBLIC

0822 PM     HAIL             1 E BROWNLEE            42.29N 100.61W
06/02/2006  M1.25 INCH       CHERRY             NE   STORM CHASER

0905 PM     HAIL             15 S BROWNLEE           42.07N 100.62W
06/02/2006  E1.00 INCH       THOMAS             NE   PUBLIC

0920 PM     HAIL             21 WSW BROWNLEE         42.17N 101.00W
06/02/2006  E1.50 INCH       CHERRY             NE   PUBLIC

0923 PM     HAIL             1 E THEDFORD            41.98N 100.56W
06/02/2006  E1.75 INCH       THOMAS             NE   PUBLIC

0940 PM     HAIL             2 N MULLEN              42.07N 101.04W
06/02/2006  E0.88 INCH       HOOKER             NE   LAW ENFORCEMENT

0945 PM     HAIL             4 N MULLEN              42.10N 101.04W
06/02/2006  E1.75 INCH       CHERRY             NE   LAW ENFORCEMENT

&&

TKECK

The radar

The North Platte radar (KLNX), 91 km away, was scanning. The volume nearest the first event began at 09:01 UTC.

Open the radar archive at this moment

Event by event

6 hail. Local standard time, as filed.

Hail, Custer

When
June 3, 3:00 AM CST to 3:20 AM CST
Where
Custer County, 2 mi WSW of Callaway
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.283, -99.967

Hail, Custer

When
June 3, 3:30 AM CST
Where
Custer County, 6 mi NNE of Anselmo
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.700, -99.817

Hail, Blaine

When
June 3, 3:40 AM CST to 3:45 AM CST
Where
Blaine County, 12 mi S of Brewster
Measured
1.25 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.767, -99.867

Hail, Custer

When
June 3, 4:00 AM CST
Where
Custer County, 6 mi NE of Callaway
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.367, -99.850

Hail, Holt

When
June 3, 9:05 PM CST
Where
Holt County, 5 mi E of O Neill
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
42.433, -98.550

Hail, Holt

When
June 3, 10:00 PM CST
Where
Holt County, 2 mi NNW of Page
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
42.433, -98.433

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5511911, 5511912, 5511913, 5511914, 5511915, 5511916.